Could statins or ibuprofen cause this women’s arm lesion?
This 68-year-old female presented with a sore lesion on her left arm of 5 days duration. She has no exposure history. She takes a statin for mild hyperlipidemia for years and ibuprofen on an as-needed basis over the last few days for the sores on her arm.
What could cause the lesion?
A. Brown recluse spider bite.
B. Fixed drug eruption to ibuprofen.
C. Lichenoid keratosis.
E. Herpes zoster.
(Answer and discussion on next page)
Answer—Fixed drug eruption
This patient had a fixed drug eruption to her ibuprofen. Brown recluse spider bites usually are more ischemic in appearance, but would be in the differential. Lichenoid keratoses can appear as flat erythematous patches but are usually asymoptomatic or itchy rather than tender. Folliculitis is centered on a follicle and usually elevated. Herpes zoster would be more raised after 5 days with more than 1 lesion.